Advertisement

Intraday Renewable Electricity Trading: Advanced Modeling and Optimal Control

  • Silke Glas
  • Rüdiger Kiesel
  • Sven Kolkmann
  • Marcel Kremer
  • Nikolaus Graf von Luckner
  • Lars Ostmeier
  • Karsten UrbanEmail author
  • Christoph Weber
Conference paper
Part of the Mathematics in Industry book series (MATHINDUSTRY, volume 30)

Abstract

This paper is concerned with a new mathematical model for intraday electricity trading involving both renewable and conventional generation. The model allows us to incorporate market data e.g. for half-spread and immediate price impact. The optimal trading and generation strategy of an agent is derived as the viscosity solution of a second-order Hamilton-Jacobi-Bellman (HJB) equation for which no closed-form solution can be given. We thus construct a numerical approximation allowing us to use continuous input data. Numerical results for a portfolio consisting of three conventional units and wind power are provided.

Notes

Acknowledgements

This work was funded by the German Federal Ministry for Economic Affairs and Energy within the project AEIT. We are grateful to C. Greif (Ulm) for cooperation within AEIT.

References

  1. 1.
    Aïd, R., Gruet, P., Pham, H.: An optimal trading problem in intraday electricity markets. Math. Financ. Econ. 10(1), 49–85 (2016)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cartea, A., Jaimungal, S.: Incorporating order-flow into optimal execution. Math. Financ. Econ. 10, 339–364 (2016)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Fleming, W.H., Soner, M.: Controlled Markov Processes and Viscosity Solutions. Springer, New York (2006)zbMATHGoogle Scholar
  4. 4.
    Garnier, E., Madlener, R.: Balancing forecast errors in continuous-trade intraday markets. Energy Syst. 6(3), 361–388 (2015)CrossRefGoogle Scholar
  5. 5.
    Steck, S., Urban, K.: A Reduced Basis Method for the Hamilton-Jacobi-Bellmann Equation with Application to the European Union Emission Trading Scheme. In: Dante, K., Kunisch, K., Zhiping, R. (eds.) Hamilton-Jacobi-Bellmann Equation, pp. 175–196. de Gruyter, Berlin (2018)CrossRefGoogle Scholar
  6. 6.
    Yong, J., Zhou, X.Y.: Stochastic Controls, Hamiltonian Systems and HJB Equations. Springer, New York (1999)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Silke Glas
    • 1
  • Rüdiger Kiesel
    • 2
  • Sven Kolkmann
    • 2
  • Marcel Kremer
    • 2
  • Nikolaus Graf von Luckner
    • 2
  • Lars Ostmeier
    • 2
  • Karsten Urban
    • 1
    Email author
  • Christoph Weber
    • 2
  1. 1.Ulm UniversityInstitute for Numerical MathematicsUlmGermany
  2. 2.University of Duisburg-EssenEssenGermany

Personalised recommendations